• Do Abraxane treatments cause side effects to get worse with each subsequent cycle?

    Asked by nataliainsun on Saturday, July 13, 2019

    Do Abraxane treatments cause side effects to get worse with each subsequent cycle?

    I am about to start cycle 3 of 3 weeks on and one week off. Cycle two was harder on me than cycle one so I am concerned that this treatment is going to make me feel worse.

    5 Answers from the Community

    5 answers
    • carm's Avatar
      carm

      Hello, as an oncology nurse so I can't give you personal experience with Abraxane because I have never been on it. What I can tell you is that the drug is cumulative with each time you dose. You have to hit a certain therapeutic level before you can hit that plateau. It is also dosed to your height, your weight, and your general state of health each time, so the different levels of the drug can also be the reason why you may feel different or are experiencing the increase in discomfort. And...when I say state of health I mean lab results from a CBC and a CMP besides the general state of health that you provide. I hope this helps. Best of luck to you.

      over 1 year ago
    • cllinda's Avatar
      cllinda

      I wasn't on this but most chemo does accumulate in your body and the more treatments that you have,the worse the side effects are. Hugs to you as you go through this.

      over 1 year ago
    • carm's Avatar
      carm

      ...also keep in mind that they will always run the first cycle slower than the others just to make sure you have no reaction to it. So this could be a reason as well.

      over 1 year ago
    • BarbarainBham's Avatar
      BarbarainBham

      It never hurts to mention this to the doctor, as they may be able to make adjustments, especially how fast they run it.

      over 1 year ago
    • kstopps' Avatar
      kstopps

      I completed 12 of 12 weekly doses of Abraxane a few weeks ago. Side effects were definitely cumulative for me. I never have any nausea. My main side effects were continued taste bud issues (I first had 4 every other week doses of AC) The lack of appetite and not having any food have any flavor caused me to not eat which caused me to lose a lot of weight and make my hemoglobin and BP drop. I ended up needing blood transfusions twice. The last two doses also brought on peripheral neuropathy which I am still struggling with. The other side effect I struggled with was overall muscle weakness and fatigue. Many times I had to stop on the stairs and rest half way up a single flight. The fatigue and weakness is still there 2 weeks out but much much less severe. The neuropathy is still an issue, mainly in my feet and ankles. I am on meds to help with the pain. My fingers are crossed it clears up in time!

      I wish you luck you can get all the doses in and the side effects are manageable!!!

      You can do it!!!!!

      over 1 year ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.